Doctor insights on:
Prilosec And Gas
Yes: These are compatible. Perhaps the primary concern with Gas-x would be decreased uptake of thyroid medication. ...Read more
Maybe (not). . .: Prilosec is a brand name for omeprazole which is a proton pump inhibitor, a very potent medication to stop acid production, which can cause heartburn, acid reflux, peptic ulcer etc. This abdominal discomfort can be aggravated by NSAIDs such as Ibuprofen & Naproxen. Smoking increases risk for cancer. Bottom line, if you're not better, go see your family doc. You may need an EGD (endoscopy). ...Read more
Taking Prilosec OTC for about three weeks after an endoscopy found sig. Inflammation. I have had a lot of gas with it. Will it subside with time?
Inflamation: Yes, it will eventually subside but I would suggest that if you take the Prilosec twice a day you may get a quicker response ...Read more
Yes you can: Yes you can take Gasx tooGet a more detailed answer ›
My 8 yo son is having more frequent bm and is burping a lot with complaints of gas. The dr is unsure but recommended trying prilosec. Thoughts?
May help: But gerd would most likely not cause more frequent bowel movements. It is possible that he has developed lactose intolerance, which has an increase occurrence after seven years of age, so he is in about the right time frame and the symptoms fit as well. Try avoiding dairy for a few days and see if that helps. Best of luck and I hope that helps him out! ...Read more
I was on nex, prilosec, Pepcid (famotidine) for 3 months (not at the same time) and stopped, but now I have kneepain, gas, tingling, shakiness, is it low acid?
No: None of those symptoms have anything to do with reduced stomach acid. ...Read more
I have been taking Prilosec for about 5 days, now I feel bloating and sharp pains (gas like) in the middle of my stomach, is that a side effect, normal?
Probiotics: Reflux is often due to poor digestion which is more often due to insufficient stomach acid than too much. Giving someone like that an acid suppressor removes the symptoms but does nothing to help the underlying problem. Rule out gluten or casein or other food intolerance. Consider betaine hcl in the middle of the meal or digestive enzymes, and probiotics such as kombucha or kefir. ...Read more
Feel like there's a pin in my stomach. I have successfully weaned of prilosec and am now on Zantac (ranitidine) 75 once a day. I'm so constipated and the gas hurts?
I'm not sure:
Of your question...you might help that constipation by increasing your fluid intake! Plain water is ok but if you like juice Apricot and Pear juice are natural "laxatives" (Prune juice being the "classic" Congrats on being able to discontinue Prilosec!!!
Hope this helps!
Dr Z ...Read more
After eating I feel bloated and have excessive gas I have had h-pylori before I take prilosec daily by prescription?
Need to be checked: If you continue to have symptoms in spite of the medication you may need to be treated again. Your Doctor may consider doing an endoscope to check your stomach to make sure of the exact problem ...Read more
After I eat, have extreme pain in upper mid abdomen&extreme gas. Take 40mg Prilosec daily&360mg phazyme at meals. Vegetables cause more pain. Any ideas?
Could: Be a motility issue. Delayed emptying of the stomach. See your doctor and maybe a GI doctor for a full work up ...Read more
Have had this for 1yr on and off. Bloating gas indigestion&burning in stomach. I take Prilosec&pepto nothing helps. Came back 2 weeks ago and is worse?
Gastroenterologist: Since your symptoms have been prolonged, I recommend that you consult a gastroenterologist for diagnosis and treatment. Possibilities include gastritis, peptic ulcer, h pylori infection, lactose or gluten intolerance. Appropriate tests will be done. A gastroscopy may be recommended in order to make a diagnosis. ...Read more
Ekgs, xrays & blood works all normal. Have a lot of gas in the belly & lots of bubble movement under left rib cage and shortness of breathing at times. Taking prilosec. Is it due to creatine?
Gas entrapment: Gas entrapped in the left upper abdomen may be in the stomach or splenic flexure of the colon. If you can't expel the gas or break it up with drinking warm water or taking simethicone type agents by mouth, applying a hot water bottle to the abdomen may relieve the gaseous discomfort. Stopping the creatine supplement is the only way to find out if it's causing gas build up. Prilosec won't help gas. ...Read more
Passing gas, burping at times, having bowel movements, dull pain upper right side of back. Started Prilosec OTC 14 day three days ago, no insurance help?
It is likely that: You have some gallbladder or liver issues that would require help from a healthcare provider. There are OTC meds such as Mylanta or Maalox that you can get for gas and indigestion, which could relieve some of our symptoms. However if you continue to have these problems despite temporary relief from the OTC meds above, you will need an ultrasound and some blood tests to rule out more serious Dx. ...Read more
Since last yr I have been having trouble sleeping due to bloating, gas & indigestion. Simethicone does not help. I have IBS and take Prilosec for hb.?
IBS care: Treating your ibs starts with adequate fiber in your diet in natural or supplement form. Then you should add some probiotics - lactobacillus/acidophilus in whatever form is available. You should keep a diary of foods that are more irritating to you. Consider having your doctor test you for food allergies. Manage your stress and consider checking with your doctor about other prescriptions. ...Read more
I am having sulfer tasting burps, gas, and very watery diarrhea. What could be causing this? I take prilosec, so I don't want to take anything else.
PRILOSEC CAUSES!!!: Prilosec may be causing this. Gas is caused by bacteria in our intestines fermenting undigested food. Prilosec interferes with digestion by blocking production of hydrochloric acid which is essential to proper digestion. It's proven to cause imbalances of our flora ; increases risk of c. Dificile, a life-threatening infection whose main symptom is diarrhea. See http://bit. Ly/1b1avqs for details. ...Read more
I have heart burn and indigestion for while now. My food sometimes comes back up and lot of gases. I tried prilosec and it helps.
Taking Prilosec 20mg and Lexapro (escitalopram) 5mg for a week. Gas and heartburn symptoms. After spinach and pizza last night had yellow to orange soft stools but not diarrhea. Is this serious?
Can omeprazole make slow transit constipation worse?? Since taking them had loads of gas and cant go loo
Yes and no:
The medication have no immediate effect on the motility of the bowels.
same time it does reduced the acid in the stomach, sometime that could minimize the stimulation your bowels need stimulation, drink more water, eat more fruits, exercise, eat more fibers, these are the natural stimulant. ...Read more
My husband has ulcers and reflux problems. On losec (omeprazole). Eats grapefruit-has gas every day. Is this the problem?
Possibly.: Grapefruit has a great deal of acid, and if eaten every day can build up acid in the stomach and result in reflux, but gas every day does not do it, and ulcers are usually from diet and stress. Reflux is usually from 3 main foods; orange juice, chocolate, and tomato products like sauce, etc. Prilosec should stop this, but it is strong and has side effects. See your dr. To be sure of correct use. ...Read more
My 6 month old baby is giving me so much trouble he is constantly crying he's on losec (omeprazole) for s/ reflux he's on de lact formula witch has helped with gas?
Taking omeprazole-20 twice and Magaldrate antacid but still have gas at midnight which awakes me. What can I add for midnight gas problem? Pls. Advise.
Neither are for gas: Both of the agents aim at ↓ing acid, omeprazole by ↓secretion from stomach parietal cells, magaldrate by neutralizing acid already secreted. Gas is mostly swallowed air; very little, if any, produced from digestion; some exceptions for bacteria in colon. Options: ↓ed swallowed air, avoid carbonated drinks, exercise/walk in evening, try simethicone, etc. Subconscious, dream activity a major issue. ...Read more
Got endo/gastoscopy for pains in gut told had gurd n given omeprazole since the scopt 4 weeks ago freq nasuea n gas pain cud that b from the medicine?
Omeprazole: Yes the drug can cause gas and bloating as well as nausea. ...Read more
Started takeing omeprazole for GERD bout 3w ago wakeup every morning with gut pain slight nasuea n gas norm get better after I take med at 11 why dat?
Need evaluation: Gerd can be a symptom of something worse. An ulcer could be developing. Or a bacteria called h. Pylori that resides in the lining of the stomach. If left untreated for a long time (years) can increase one's risk for stomach cancer. Treatment is with a combination of prescribed medication for a two week period. Long term otc omeprezole can lead to stomach lining atrophy and/or vit B12 deficiency. ...Read more
My stomach is bloated with in 5 months. I get burps all day. I am using omeprazole, but still I get lot of gas after meals.
Excessive burping but no heartburn pain - I am on omeprazole and using gas x to no avail. Are there any medications that can help with my excess gas?
Rather than trying: To treat the gas it would be important to find out why you are having so much gas. Is there lactose intolerance or other food intolerance? Do you have a small bowel obstruction? Are there duodenal diverticula present? You need to see a qualified health care professional or specialist and get to the root of the problem. ...Read more